Journal of Applied Mathematics and Mechanics (about journal) Journal of Applied
Mathematics and Mechanics

Russian Academy of Sciences
 Founded
in January 1936
(Translated from 1958)
Issued 6 times a year
ISSN 0021-8928
(print version)

Russian  English English About Journal | Issues | Editorial Board | Contact Us
 


 Web hosting is provided
by the Ishlinsky Institute for
Problems in Mechanics
of the Russian
Academy of Sciences
IssuesArchive of Issues2012-6pp.658-665

Archive of Issues

Total articles in the database: 1774
In Russian (): 975
In English (J. Appl. Math. Mech.): 799

<< Previous article | Volume 76, Issue 6 / 2012 | Next article >>
A.V. Shatina and Ye.V. Sherstnev, "The motion of a satellite in the gravitational field of a viscoelastic planet," J. Appl. Math. Mech. 76 (6), 658-665 (2012)
Year 2012 Volume 76 Issue 6 Pages 658-665
Title The motion of a satellite in the gravitational field of a viscoelastic planet
Author(s) A.V. Shatina (Moscow, Russia, shatina_av@mail.ru)
Ye.V. Sherstnev (Moscow, Russia)
Abstract The motion of a satellite in the gravitational field of a massive deformable planet is investigated. The planet is modelled by a homogeneous isotropic viscoelastic body of spherical shape in the natural undeformed state, while the satellite is modelled by a point mass. A potential energy functional of elastic deformations is introduced in accordance with the classical theory of elasticity of small deformations, while the dissipative force functional corresponds to the Kelvin-Voigt model. A system of integro-differential equations of motion of the system is derived from the dAlembert-Lagrange variational principle. Assuming that the stiffness of the viscoelastic planet is high, a small parameter is introduced, inversely proportional to Young's modulus, and an approximate system of ordinary differential equations is constructed in vector form by the method of separation of motions, describing the translational-rotational motion of the planet-satellite system, when perturbations due to elasticity and dissipation are taken into account. The system of equations obtained has a stationary solution, corresponding to the motion of the satellite in a circular orbit in a plane orthogonal to the constant vector, in which the number of stationary orbits cannot exceed two. It is shown that, in the case when two stationary orbits exist, the stationary solution, corresponding to the motion in an orbit of greater radius, is asymptotically stable, while in an orbit of smaller radius it is unstable. An evolutionary system of equations of motion of the satellite in Delaunay variables is obtained, which describes the change in the orbit parameters. Averaging was carried out over the "fast" angular variable - the mean anomaly.
Received 29 March 2011
Link to Fulltext http://www.sciencedirect.com/science/article/pii/S0021892813000257
<< Previous article | Volume 76, Issue 6 / 2012 | Next article >>
Orphus SystemIf you find a misprint on a webpage, please help us correct it promptly - just highlight and press Ctrl+Enter

101 Vernadsky Avenue, Bldg 1, Room 245, 119526 Moscow, Russia (+7 495) 434-2149 pmm@ipmnet.ru pmmedit@ipmnet.ru http://pmm.ipmnet.ru
Founders: Russian Academy of Sciences, Branch of Power Industry, Machine Building, Mechanics and Control Processes of RAS, Journals on Mechanics Ltd.
© Journals on Mechanics Ltd.
Webmaster: Alexander Levitin
Rambler's Top100